Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 177, NWS Mobile, AL

August 1, 2016Conecuh County, Monroe County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 1, 2016, 5:42 PM CDT for Conecuh County, Monroe County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2016, 5:42 PM CDT (22:42 UTC)
Expired
Aug 1, 2016, 6:15 PM CDT
In force
33 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Conecuh County, AL, Monroe County, AL

The radar

The Ft Rucker radar (KEOX), 145 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1157 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

091 
WUUS54 KMOB 012242
SVRMOB
ALC035-099-012315-
/O.NEW.KMOB.SV.W.0177.160801T2242Z-160801T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
542 PM CDT MON AUG 1 2016

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHEASTERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 615 PM CDT

* AT 542 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
  SOUTHEAST OF BEATRICE...OR 14 MILES NORTH OF EVERGREEN...MOVING
  SOUTH AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EVERGREEN AND I65 AND US 84. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3172 8691 3164 8691 3163 8690 3140 8688
      3140 8720 3173 8714
TIME...MOT...LOC 2242Z 357DEG 12KT 3163 8702 

HAIL...0.75IN
WIND...60MPH
 
$$
1 follow-up statement
112 
WWUS54 KMOB 012258
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
558 PM CDT MON AUG 1 2016

ALC035-099-012315-
/O.CON.KMOB.SV.W.0177.000000T0000Z-160801T2315Z/
CONECUH AL-MONROE AL-
558 PM CDT MON AUG 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL CONECUH AND EAST CENTRAL MONROE COUNTIES...

AT 558 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
EVERGREEN...MOVING SOUTH AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EVERGREEN AND I65 AND US 84. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3164 8691 3163 8690 3140 8688 3140 8720
      3169 8715 3170 8691
TIME...MOT...LOC 2258Z 355DEG 10KT 3159 8702 

HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:02 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Aug 1, 4:02 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
402 PM CDT MON AUG 1 2016

.NEAR TERM /Now Through Tuesday/...An upper trough will begin to
dig south along the East Coast as shortwave energy over the
southeast shifts east. This will help to build an upper high over
the Southern Plains through the beginning of the week, along with
shifting a surface ridge stretching west over the northern Gulf Coast
southward to over the northern Gulf. This shifts a strip of high
precip h20 values stretching sw-ne across the southeastern portion
of the fa south a bit, but for the forecast, this shift is small.

For the forecast, through tonight, as the precip activity over the
western half of the fa begins to increase in strength and coverage
through the late afternoon, am expecting this activity to use up a lot
of the instability (mean layer capes 1500 + j/kg) this afternoon,
before tapering off through the early to mid evening hours. From
there, as a weak land breeze sets up, activity is expected to fire
up over area coastal waters after midnight towards sunrise along a
resultant land breeze front. For land portions of the fa, am
expecting temps to fall to above seasonal levels, in this case
general mid to upper 70s over most of the fa.

For Tuesday, with precip h20 values over most of the fa remaining at
or above seasonal levels, another round of shra/tsra is expected,
beginning offshore, then spreading inland during the day. With a
chance of rain above seasonal, am tending to lean towards highs a
bit below seasonal. Adding in subsidence from the building/shifting
upper high, have went with highs around to a bit above seasonal
(general low 90s).

.SHORT TERM /Tuesday night Through Thursday night/...Semi-permanent
mid-level ridge keeps a firm grip over the southern US, extending from
the four corners of the desert southwest, extending to the central
gulf coast. East of the ridge, a trof axis is aligned across and off
the east coast mainland. At the surface, the latest guidance shows a
weak quasi-stationary front easing eastward over the
central Appalachians Tuesday night, which weakens into a trof axis
that settles slowly southward over the southeast. Deep layer
moisture remains mostly unchanged with pwat values around 2 inches.
Given the stronger portion of the deep layer ridge to the west and
the trof axis along the east coast, weak impulses embedded in the
high level northwest to northerly flow sinks southward over the local
area. Daytime heating resulting in instability, presence of deep
layer moisture, modest ascent from upper level contributions and at
the mesoscale with intersecting thunderstorm rain-cooled outflow
boundaries are all supportive of an environment favoring a
persistence and diurnal convective mode with regard to summer-time
storm development. That being, higher chances of daily storms, with
lowering chances each night as the environment stabilizes. Storms can
be strong at times, producing frequent lightning activity, locally
heavy rains which could lead to localized flooding and brief strong
wind gusts in excess of 40 mph.

Highs on Wed in the mid 90s interior to 89 to 92 along the beaches.
On Thu, highs in the lower 90s interior to upper 80s along the
beaches. Overnight lows change little, mid 70s, while closer to 80
along the beaches. /10

.SPECIAL FEATURE...There are indications that a tropical cyclone
will be in the formative stages as it tracks westward across the
northwestern caribbean sea, approaching the east central Yucatan
Peninsula coast on Wed. This system moves inland over the Yucatan and
emerges across the southern reaches of the Bay of Campeche on Fri,
south of a deep layer ridge of high pressure parked from the state of
TX, eastward to the central Gulf coast. No impacts to the US are
anticipated.

.LONG TERM /Friday Through Monday/...Little change to pattern noted
through the early weekend. By Sun and Mon, more substantial
differences start to show up with the 01.12Z ECMWF showing an upper
level cutting off over the eastern Gulf Sun, with this feature
lifting northward to the central Gulf coast by Mon. This would bring
a more wet solution into the area. Meanwhile, the operational GFS
maintains the mid-level ridge. For now, will maintain the persistent
pattern of diurnally driven showers and storms during the outlook.
Highs in the 90s and low temps in the 70s continuing. /10

&&

.MARINE...A deepening trough along the East Coast will shift a
surface ridge stretching west over the northern Gulf Coast
southward, to over the northern Gulf. This shifts the more general
southeast to southerly flow to southwest, plus or minus, but with
the ridge remaining weakly organized, am expecting the flow to remain
generally light. /16

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      74  91  75  92 /  20  60  20  50
Pensacola   76  90  77  92 /  20  50  20  40
Destin      79  90  79  90 /  20  50  20  40
Evergreen   72  91  74  95 /  30  70  30  30
Waynesboro  73  92  74  95 /  30  60  30  40
Camden      73  92  74  95 /  30  70  30  30
Crestview   72  92  73  93 /  20  70  20  40

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 1, 4:21 AM CDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
421 AM CDT MON AUG 1 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-020930-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
421 AM CDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
THROUGH THIS AFTERNOON. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY
RAIN WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SUNDAY.

GMZ630>635-650-655-670-675-020930-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
421 AM CDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE COAST
THIS MORNING. THEY WILL BE CAPABLE OF PRODUCING HEAVY
RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. CONDITIONS ARE ALSO
FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 1, 3:51 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
351 PM CDT MON AUG 1 2016

ALZ053-012130-
CLARKE AL-
351 PM CDT MON AUG 1 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN CLARKE COUNTY UNTIL 430 PM CDT...

AT 351 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
COFFEEVILLE...OR 9 MILES WEST OF GROVE HILL...MOVING SOUTH AT 5 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN CLARKE
COUNTY.

LAT...LON 3180 8804 3180 8783 3161 8781 3160 8805
TIME...MOT...LOC 2051Z 000DEG 6KT 3173 8794
Special weather statement, Aug 1, 4:38 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
438 PM CDT MON AUG 1 2016

ALZ051-052-MSZ067-012230-
WASHINGTON AL-CHOCTAW AL-WAYNE MS-
438 PM CDT MON AUG 1 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW...NORTHWESTERN WASHINGTON AND NORTHEASTERN WAYNE
COUNTIES UNTIL 530 PM CDT...

AT 438 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR SILAS...OR
16 MILES NORTHEAST OF WAYNESBORO...MOVING SOUTH AT 5 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SILAS AND GILBERTOWN.

LAT...LON 3188 8851 3188 8830 3164 8825 3164 8857
TIME...MOT...LOC 2138Z 000DEG 6KT 3181 8841
Special weather statement, Aug 1, 4:40 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
440 PM CDT MON AUG 1 2016

ALZ053>055-012230-
MONROE AL-CLARKE AL-WILCOX AL-
440 PM CDT MON AUG 1 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE...SOUTHWESTERN WILCOX AND NORTHEASTERN CLARKE COUNTIES
UNTIL 530 PM CDT...

AT 440 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF FULTON...OR 9 MILES SOUTHEAST OF THOMASVILLE...MOVING SOUTH AT 5
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FULTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3167 8744 3167 8775 3192 8770 3192 8749
TIME...MOT...LOC 2140Z 000DEG 6KT 3185 8760
Special weather statement, Aug 1, 4:41 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
441 PM CDT MON AUG 1 2016

ALZ054-055-012230-
MONROE AL-WILCOX AL-
441 PM CDT MON AUG 1 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE AND SOUTH CENTRAL WILCOX COUNTIES UNTIL 530 PM CDT...

AT 440 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR
VREDENBURGH... OR 7 MILES SOUTH OF CAMDEN...MOVING SOUTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEATRICE AND VREDENBURGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3195 8737 3195 8716 3166 8712 3167 8743
TIME...MOT...LOC 2140Z 001DEG 9KT 3189 8727
Special weather statement, Aug 1, 5:09 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
509 PM CDT MON AUG 1 2016

ALZ053-055-012245-
MONROE AL-CLARKE AL-
509 PM CDT MON AUG 1 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MONROE AND EAST CENTRAL CLARKE COUNTIES UNTIL 545 PM
CDT...

AT 508 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF WHATLEY...OR 11 MILES EAST OF GROVE HILL...MOVING SOUTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WHATLEY.

LAT...LON 3176 8769 3177 8748 3151 8743 3152 8773
TIME...MOT...LOC 2208Z 358DEG 14KT 3171 8759
Special weather statement, Aug 1, 5:32 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
532 PM CDT MON AUG 1 2016

ALZ055>057-012315-
BUTLER AL-MONROE AL-CONECUH AL-
532 PM CDT MON AUG 1 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CONECUH...NORTHEASTERN MONROE AND SOUTHWESTERN BUTLER
COUNTIES UNTIL 615 PM CDT...

AT 532 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF
GEORGIANA...OR 15 MILES NORTH OF EVERGREEN...MOVING SOUTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EVERGREEN.

LAT...LON 3177 8707 3177 8681 3144 8679 3145 8713
TIME...MOT...LOC 2232Z 359DEG 15KT 3166 8697

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:46 PM CDTSpecial Weather StatementMOBConecuh29 min
Aug 1, 2:05 PM CDTSpecial Weather StatementMOBCovington40 min
Aug 1, 3:17 PM CDTSpecial Weather StatementMOBChoctaw43 min
Aug 1, 3:38 PM CDTSpecial Weather StatementMOBChoctaw52 min
Aug 1, 3:51 PM CDTSpecial Weather StatementMOBClarke39 min
Aug 1, 4:40 PM CDTSpecial Weather StatementMOBClarke50 min
Aug 1, 4:41 PM CDTSpecial Weather StatementMOBWilcox49 min
Aug 1, 4:51 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox24 min
Aug 1, 5:09 PM CDTSpecial Weather StatementMOBMonroe36 min
Aug 1, 5:32 PM CDTSpecial Weather StatementMOBConecuh43 min
Aug 1, 6:09 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe36 min
Aug 1, 6:27 PM CDTSpecial Weather StatementMOBMonroe48 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.